Translator Disclaimer
2017 On Viscosity Solutions to the Dirichlet Problem for Elliptic Branches of Inhomogeneous Fully Nonlinear Equations
Marco Cirant, Kevin R. Payne
Publ. Mat. 61(2): 529-575 (2017). DOI: 10.5565/PUBLMAT6121708

Abstract

For scalar fully nonlinear partial differential equations $F(x, D^2u(x)) = 0$ with $x \in \Omega \Subset \mathbb{R}^N$, we present a general theory for obtaining comparison principles and well posedness for the associated Dirichlet problem, where $F(x, \cdot)$ need not be monotone on all of $\mathcal{S}(N)$, the space of symmetric $N \times N$ matrices. We treat admissible viscosity solutions $u$ of elliptic branches of the equation in the sense of Krylov [20] and extend the program initiated by Harvey and Lawson [11] in the homogeneous case when $F$ does not depend on $x$. In particular, for the set valued map $\Theta$ defining the elliptic branch by way of the differential inclusion $D^2u(x) \in \partial \Theta(x)$, we identify a uniform continuity property which ensures the validity of the comparison principle and the applicability of Perron's method for the differential inclusion on suitably convex domains, where the needed boundary convexity is characterized by $\Theta$. Structural conditions on $F$ are then derived which ensure the existence of an elliptic map $\Theta$ with the needed regularity. Concrete applications are given in which standard structural conditions on $F$ may fail and without the request of convexity conditions in the equation. Examples include perturbed Monge-Ampère equations and equations prescribing eigenvalues of the Hessian.

Citation

Download Citation

Marco Cirant. Kevin R. Payne. "On Viscosity Solutions to the Dirichlet Problem for Elliptic Branches of Inhomogeneous Fully Nonlinear Equations." Publ. Mat. 61 (2) 529 - 575, 2017. https://doi.org/10.5565/PUBLMAT6121708

Information

Received: 15 February 2016; Revised: 27 May 2016; Published: 2017
First available in Project Euclid: 29 June 2017

zbMATH: 1380.35087
MathSciNet: MR3677871
Digital Object Identifier: 10.5565/PUBLMAT6121708

Subjects:
Primary: 35B51, 35D40, 35J60, 35J70

Rights: Copyright © 2017 Universitat Autònoma de Barcelona, Departament de Matemàtiques

JOURNAL ARTICLE
47 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.61 • No. 2 • 2017
Back to Top